Advanced Search
Article Contents
Article Contents

Stability of a cyclic polling system with an adaptive mechanism

Abstract Related Papers Cited by
  • We consider a single server cyclic polling system with multiple infinite-buffer queues where the server follows an adaptive mechanism: if a queue is empty at its polling moment the server will skip this queue in the next cycle. After being skipped, a queue is always visited in the next cycle. The service discipline in each queue is 1-limited. Using the fluid limit approach, we find the necessary and sufficient condition for the stability of such polling system.
    Mathematics Subject Classification: Primary: 60K25; Secondary: 60J25.


    \begin{equation} \\ \end{equation}
  • [1]

    E. Altman, P. Konstantopoulos and Z. Liu, Stability, monotonicity and invariant quantities in general polling systems, Queueing Systems, 11 (1992), 35-57.doi: 10.1007/BF01159286.


    M. A. A. Boon, R. D. van der Mei and E. M. M. Winands, Applications of polling systems, Surveys in Operations Research and Management Science, 16 (2011), 67-82.doi: 10.1016/j.sorms.2011.01.001.


    A. A. Borovkov and R. Schassberger, Ergodicity of a polling network, Stochastic Processes and their Applications, 50 (1994), 253-262.doi: 10.1016/0304-4149(94)90122-8.


    O. J. Boxma, J. Bruin and B. H. Fralix, Sojourn times in polling systems with various service disciplines, Performance Evaluation, 66 (2009), 621-639.doi: 10.1016/j.peva.2009.05.004.


    M. Bramson, Stability of two families of queueing networks and a discussion of fluid limits, Queueing Systems, 28 (1998), 7-31.doi: 10.1023/A:1019182619288.


    N. Chernova, S. Foss and B. Kim, On the stability of a polling system with an adaptive service mechanism, Annals of Operations Research, 198 (2012), 125-144.doi: 10.1007/s10479-011-0963-7.


    J. G. Dai, On positive Harris recurrence of multiclass queueing networks: A unified approach via fluid limit models, The Annals of Applied Probability, 5 (1995), 49-77.doi: 10.1214/aoap/1177004828.


    J. G. Dai and S. P. Meyn, Stability and convergence of moments for multiclass queueing networks via fluid limit models, IEEE Transaction on Automatic Control, 40 (1995), 1889-1904.doi: 10.1109/9.471210.


    D. G. Down, On the stability of polling models with multiple servers, Journal of Applied Probability, 35 (1998), 925-935.doi: 10.1239/jap/1032438388.


    C. Fricker, M. R. Jaíbi, Monotonicity and stability of periodic polling models, Queueing Systems, 15 (1994), 211-238.doi: 10.1007/BF01189238.


    L. Georgiadis and W. Szpankowski, Stability of token passing rings, Queueing Systems, 11 (1992), 7-33.doi: 10.1007/BF01159285.


    H. Levy and M. Sidi, Polling systems: Applications, modeling, and optimization, IEEE Transactions on Communications, 38 (1990), 1750-1760.doi: 10.1109/26.61446.


    L. Massouli, Stability of non-Markovian polling systems, Queueing Systems, 21 (1995), 67-95.doi: 10.1007/BF01158575.


    J. A. C. Resing, Polling systems and multitype branching processes, Queueing Systems, 13 (1993), 409-426.doi: 10.1007/BF01149263.


    A. N. Rybko and A. L. Stolyar, Ergodicity of stochastic processes describing the operation of open queueing networks, Problems of Information Transmission, 28 (1992), 199-220.


    Z. Saffer and M. Telek, Stability of periodic polling system with BMAP arrivals, European Journal of Operational Research, 197 (2009), 188-195.doi: 10.1016/j.ejor.2008.05.016.


    H. Takagi, Analysis of Polling Systems, Performance Evaluation, 5 (1985), pp 206.doi: 10.1016/0166-5316(85)90016-1.


    V. Vishnevsky and O. Semenova, Adaptive dynamical polling in wireless networks, Cybernetics and Information Technologies, 8 (2008), 3-11.


    V. Vishnevsky, A. N. Dudin, V. I. Klimenok and O. Semenova, Approximate method to study M/G/1-type polling system with adaptive polling mechanism, Quality Technology & Quantitative Management, 9 (2012), 211-228.


    A. Wierman, E. M. M. Winands and O. J. Boxma, Scheduling in polling systems, Performance Evaluation, 64 (2007), 1009-1028.doi: 10.1016/j.peva.2007.06.015.


    A. C. C. van Wijka, I. J. B. F. Adan, O. J. Boxma and A. Wierman, Fairness and efficiency for polling models with the $k$-gated service discipline, Performance Evaluation, 69 (2012), 274-288.


    E. M. M. Winands, I. J. B. F. Adan, G. J. van Houtum and D. G. Down, A state-dependent polling model with $k$-limited service, Probability in the Engineering and Informational Sciences, 23 (2009), 385-408.doi: 10.1017/S0269964809000217.

  • 加载中

Article Metrics

HTML views() PDF downloads(88) Cited by(0)

Access History

Other Articles By Authors



    DownLoad:  Full-Size Img  PowerPoint